What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 19, 9:27 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 9:27 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1027 AM EDT Fri Jun 19 2020
.SYNOPSIS...
The upper low west of the area will drift northeast today and
then back over the area on Saturday. High pressure becomes
centered off the southeast coast Sunday and Monday, bringing
summerlike warmth back to the area.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1015 AM EDT Friday...
Numerous showers/storms over eastern NC associated with a weak
upper disturbance per water vapor imagery. Short Term NWP not
handling this feature well at all and in fact the CAMS suggest
this area of convection will diminish this morning even though
there seems to be no signs of that at this time. Suspect this
area of convection will move up into NE NC over the next hour or
two and may perhaps weaken as the instability is less over the
area. Still, gusty winds and small hail possible with these
storms over the next few hours.
As for this afternoon, there is not a great amount of confidence
on the evolution of convection later this afternoon into this
evening given the poor near term trends from the models.
However, the latest idea is that additional convection will
develop just west of the area this afternoon east of the upper
low, then move eastward into the late afternoon/evening hours
before diminishing after sunset. With the slow storm motion and
potential training of cells will include heavy rain mention late
this afternoon for the western half of the area. With forecast
DCAPE close to 1000 j/kg and the storms in NC already somewhat
robust, could not rule out a stray pulse severe storm this
afternoon if we can get organization. Main threat from any
severe would be downburst winds.
As of 300 AM EDT Friday...
Much of the precip overnight has been to the west of our area, but
will maintain slight chance to chance pops over the far western
areas early this morning for widely scattered showers. The upper low
that was centered to our west will drift to the NE today. Most of
the morning will remain dry, with showers and thunderstorms expected
for the afternoon and evening. The greatest chances will be along
and west of I-95, with chances lowering as you go east towards the
coast. PWAT values around 1.5 inches with the moist southerly flow,
and slow storm motions (around 5-10 kts) could present some issues
over an area that is already saturated from rainfall earlier in the
week. WPC has outlined the area along and west of I-95 for a
marginal risk of excessive rainfall. Will continue to highlight the
potential for localized flooding in the HWO. Temps will remain below
normal today, with high temps generally in the lower 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
As of 300 AM EDT Friday...
The upper low is expected to open up and drift slowly east on
Saturday and off the coast on Sunday. Meanwhile at the surface,
there will be a weak low off the Carolina coast. Afternoon and
evening showers and thunderstorms are again expected, with chance to
likely pops across the entire region. High temps on Saturday will
struggle to reach 80.
Rain chances will be lower on Sunday with the upper low moving off
the coast, however diurnally driven afternoon and evening showers
and thunderstorms are still possible. Highest chances will be over
the eastern half of the area. High temps will be much closer to
seasonal norms, with low to mid 80s expected.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 300 PM EDT Thursday...
Summertime conditions expected next week as a mean ridge builds
across the eastern part of the country with an upper trough over the
upper midwest and great lakes. This will allow for W-SW upper flow
across the Middle Atlantic and above normal heights for much of the
week. Meanwhile at the surface a broad high will persist off the
coast with a lee side trough developing each day just east of the
mountains. With the summertime pattern in place, typical diurnal
afternoon/early evening showers and thunderstorms are expected each
day in the period. Best chances of storms will be inland but
everywhere will have chances for showers/storms. Might be a little
more organized convection Tuesday afternoon/evening as the GFS
suggests a weak front moving through the region but at this time
will not differentiate PoPs and plan on chance pops each day next
week. Next week will be the first real extended period of summer
time temperatures this year. Each day should top out in the lower
90s with lows in the upper 60s.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 645 AM EDT Friday...
Few widely scattered showers this morning may result in brief
lowering of ceilings to MVFR at RIC, otherwise VFR conditions
expected this morning. Clouds will continue to increase this
morning, and scattered showers and thunderstorms are expected
this afternoon and evening. VCTS is mentioned at RIC this
afternoon and VCSH at remaining terminals. Any shower or storm
that passes over or near a terminal may result in brief degraded
flight conditions. Winds during the TAF period will be southerly
5-10 kts. Guidance suggests that ceilings will lower early
Saturday morning. Dropped RIC/SBY/PHF to MVFR early Saturday,
with ORF/ECG remaining VFR.
OUTLOOK...
Scattered showers and thunderstorms on Saturday and Sunday may
result in additional brief periods of degraded flight
conditions.
&&
.MARINE...
As of 300 AM EDT Friday...
Latest obs showing S-SE flow over the waters this morning 10-15 kt.
Winds will remain southerly 10-15 kt through the upcoming weekend,
as sfc high pressure remains anchored just offshore into the western
Atlantic. Waves in the Bay/sound/Rivers should remain 1-2 ft, with
choppy 2-3 ft seas expected to persist through the weekend. Showers
and T-Storms will be possible each aftn and early evening, with the
best chance coming this aftn and again on Saturday). Moderate Rip
Risk northern beaches today, Low for Va Beach and NE NC.
Winds veer around to the S-SW and increase into early next week, as
sfc high slides farther offshore, as a weak trough develops over the
piedmont well inland Mon/Tue. This may nudge seas up to 3-4ft
Tue/Wed but expect conditions will stay well below SCA thresholds
attm.
&&
.HYDROLOGY...
As of 300 AM EDT Friday...
Flood warning remains in effect for the Meherrin River at
Lawrenceville. The river will crest this morning and is expected
to fall below flood stage by late tonight.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...CMF/MRD
NEAR TERM...CMF/MRD
SHORT TERM...CMF
LONG TERM...MRD
AVIATION...CMF
MARINE...MAM
HYDROLOGY...
Hazardous weather outlook, Jun 19, 8:58 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
958 AM EDT Fri Jun 19 2020
MDZ021>025-NCZ014>017-031-032-102-VAZ075>078-084>086-090-093-095>100-
520>525-201400-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-Gates-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Westmoreland-Richmond-Northumberland-Lancaster-
Gloucester-Middlesex-Mathews-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Northampton-Eastern King and Queen-Western Essex-Eastern Essex-York-
Newport News-Hampton/Poquoson-
958 AM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012-013-030-VAZ048-060>062-064>069-079>083-087>089-092-509>519-
201400-
Northampton-Hertford-Bertie-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Greensville-
Sussex-Surry-Southampton-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
958 AM EDT Fri Jun 19 2020
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Slow moving showers and thunderstorms Friday afternoon and evening
may result in localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Additional showers and thunderstorms are expected on Saturday,
especially during the afternoon and evening hours. With saturated
soils from recent rainfall, any additional heavy rain may result in
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 8:08 AM EST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
908 AM EDT Fri Jun 19 2020
NCZ014>016-032-191345-
Pasquotank-Camden-Gates-Perquimans-
908 AM EDT Fri Jun 19 2020
...A SHOWER WILL AFFECT NORTHWESTERN PASQUOTANK...NORTHWESTERN
CAMDEN...NORTH CENTRAL PERQUIMANS AND EAST CENTRAL GATES COUNTIES...
At 908 AM EDT, a shower was located near Morgans Corner, or near
South Mills, moving northeast at 20 mph.
Wind gusts in excess of 30 mph are possible with this shower.
Locations impacted include...
South Mills, Morgans Corner, Burnt Mills, Horseshoe, Lynchs Corner,
Pierceville, Nicanor, Sharon, Lilly, Johnsons Corner and Whiteston.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this shower. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3633 7651 3642 7655 3653 7632 3637 7625
3632 7648
TIME...MOT...LOC 1308Z 246DEG 19KT 3642 7642
PocheSpecial weather statement, Jun 19, 9:24 AM EST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1024 AM EDT Fri Jun 19 2020
NCZ031-032-191515-
Perquimans-Chowan-
1024 AM EDT Fri Jun 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERQUIMANS AND
SOUTHERN CHOWAN COUNTIES...
At 1023 AM EDT, a strong thunderstorm was located near Scuppernong,
or 15 miles south of Hertford, moving northeast at 30 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Hertford, Burgess, Cape Colony, Snug Harbor, Holiday Island, Saint
Johns, Hancock, Yeopim Station, Forestburg, Light Nixon Fork,
Macedonia, Harvey Point, Somerset and Drummond Point.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3601 7658 3606 7662 3604 7664 3604 7666
3603 7667 3603 7669 3612 7670 3622 7630
3609 7632 3609 7633 3608 7641 3607 7641
3605 7645 3602 7647 3601 7651
TIME...MOT...LOC 1423Z 212DEG 26KT 3596 7648
PocheSpecial weather statement, Jun 19, 12:09 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
109 PM EDT Fri Jun 19 2020
VAZ065-191800-
Mecklenburg-
109 PM EDT Fri Jun 19 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG COUNTY...
At 109 PM EDT, a strong thunderstorm was located near Clarksville, or
8 miles southeast of Redoak, moving northeast at 10 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of 1 to 2 inches are
possible with this storm.
Locations impacted include...
Chase City, Clarksville, Boydton, Fairview, Rogers Corner, Spanish
Grove, North View, Finchley, John H Kerr Reservoir, Baskerville,
Skipwith and Wightman.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3669 7865 3664 7858 3664 7856 3670 7865
3679 7858 3687 7845 3687 7843 3685 7842
3686 7837 3684 7835 3685 7833 3674 7816
3656 7856 3669 7867
TIME...MOT...LOC 1709Z 238DEG 9KT 3668 7855
MRDSpecial weather statement, Jun 19, 12:56 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
156 PM EDT Fri Jun 19 2020
VAZ062-069-511-515-191845-
Goochland-Western Hanover-Western Henrico (Including the City of
Richmond)-Powhatan-
156 PM EDT Fri Jun 19 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
GOOCHLAND...NORTHWESTERN HENRICO...WEST CENTRAL HANOVER AND EAST
CENTRAL POWHATAN COUNTIES...
At 155 PM EDT, a thunderstorm with heavy rain was located over
Wyndham, or near Tuckahoe, moving northeast at 25 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Ashland, Randolph Macon College, Tuckahoe, Sabot, Manakin, Wyndham,
Johnsons Springs, Goodall, Elmont, Short Pump, Subletts, Rockville,
Gilman, Fine Creek Mills and Crozier.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3751 7774 3755 7786 3766 7778 3776 7770
3786 7760 3775 7745 3763 7757
TIME...MOT...LOC 1755Z 228DEG 23KT 3768 7765
Poche